Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 13, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jan 10, 2020, 7:40 PM CST for Ellis County, Hill County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2020, 7:40 PM CST (01:40 UTC)
- Expired
- Jan 10, 2020, 8:03 PM CST
- In force
- 23 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ellis County, TX, Hill County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 63 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 10, 1:20 PM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.7 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 703 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 379 m²/s²
- 0-3 km storm-relative helicity
- 620 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.1
The text
As transmitted.
286
WUUS54 KFWD 110140
SVRFWD
TXC139-217-110215-
/O.NEW.KFWD.SV.W.0013.200111T0140Z-200111T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
740 PM CST Fri Jan 10 2020
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Central Hill County in central Texas...
Southwestern Ellis County in north central Texas...
* Until 815 PM CST.
* At 740 PM CST, a severe thunderstorm was located near West, or 8
miles south of Hillsboro, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hillsboro, Italy, Itasca, Maypearl, Bynum, Carl's Corner, Milford,
Abbott, Mertens and Aquilla.
This includes the following highways...
Interstate 35 between mile markers 355 and 369.
Interstate 35W between mile markers 1 and 10.
Interstate 35E between mile markers 371 and 385.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CST for central and
north central Texas.
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3185 9726 3200 9727 3226 9710 3226 9709
3228 9709 3238 9702 3210 9684 3207 9690
3203 9686 3186 9703 3185 9706 3179 9718
TIME...MOT...LOC 0140Z 214DEG 38KT 3188 9714
HAIL...1.00IN
WIND...60MPH
$$
Bonnette2 follow-up statements
028
WWUS54 KFWD 110149
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
749 PM CST Fri Jan 10 2020
TXC139-217-110215-
/O.CON.KFWD.SV.W.0013.000000T0000Z-200111T0215Z/
Hill TX-Ellis TX-
749 PM CST Fri Jan 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CST
FOR CENTRAL HILL AND SOUTHWESTERN ELLIS COUNTIES...
At 749 PM CST, a severe thunderstorm was located near Hillsboro,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hillsboro, Italy, Maypearl, Bynum, Carl's Corner, Milford, Abbott and
Mertens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
A Tornado Watch remains in effect until 900 PM CST for central and
north central Texas.
LAT...LON 3190 9714 3199 9720 3234 9700 3210 9684
3207 9690 3204 9687 3199 9690 3188 9701
3186 9705
TIME...MOT...LOC 0149Z 214DEG 38KT 3197 9707
HAIL...1.00IN
WIND...60MPH
$$
Bonnette397
WWUS54 KFWD 110203
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
803 PM CST Fri Jan 10 2020
TXC139-217-110213-
/O.CAN.KFWD.SV.W.0013.000000T0000Z-200111T0215Z/
Hill TX-Ellis TX-
803 PM CST Fri Jan 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HILL AND SOUTHWESTERN
ELLIS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been cancelled. However heavy rain
and small hail is still possible with this thunderstorm.
A Tornado Watch remains in effect until 900 PM CST for central and
north central Texas.
LAT...LON 3190 9714 3199 9720 3234 9700 3210 9684
3207 9690 3204 9687 3199 9690 3188 9701
3186 9705
TIME...MOT...LOC 0201Z 214DEG 38KT 3210 9697
$$
BonnetteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 5:33 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Jan 10, 5:33 PM CST, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 533 PM CST Fri Jan 10 2020 .AVIATION... /00Z TAFs/ Thunderstorms are in the process of congealing into a line immediately west of the Dallas-Fort Worth Metroplex, while discrete cells in occasional clusters are ongoing over eastern portions of DFW TRACON. The line of storms immediately west is beginning to surge east, and should push through the DFW area over the next couple of hours. Will prevail thunder, with a TEMPO indicating lower visibilities in heavier rain 00-02Z in the Metroplex. Storms should roll through KACT a couple of hours later, hence the TEMPO for TS 01-04Z. As convection exits to the east, a cold front will enter from the northwest, with FROPA in the DFW area around 04Z and at KACT around midnight. MVFR ceilings will develop overnight behind the front, and there is a low-end chance for light snow in the Dallas-Fort Worth area early Saturday morning. The probabilities for snow are too low to mention in area TAFs at this time. VFR should return to KACT around 15Z Saturday, then in the Metroplex around midday to early afternoon as the upper low lifts off to the northeast. 30 && .LONG TERM... /Issued 159 PM CST Fri Jan 10 2020/ /Saturday night onward/ Saturday night looks to be a clear, calm night, which should allow for excellent radiational cooling conditions. The result should be a freeze for almost the entire CWA, with lows falling into the mid 20s to lower 30s for most everyone. Sunday will be nice, though a little cool, with highs rising into the upper 50s to near 60 for most locations. Heading into the week, an active pattern looks to continue as deep longwave trough persists over the western half of the United States. While the deep longwave trough will persist, timing of various shower/thunderstorm episodes will be dictated by the passage of smaller shortwave troughs. The first such shortwave looks to pass through the Southern Plains on Monday. Moisture should be fairly limited on Monday, thus the highest chances for showers/thunderstorms (only in the 20%-30% range) will be confined to our southeastern counties. Some modest instability will be present, so a few isolated thunderstorms will be possible, but nothing severe. Another weak upper-level shortwave trough will pass late Tuesday, bringing similar low shower/thunderstorm chances. Chances and coverage may be slightly higher and farther north however, as moisture will have had an extra 24 hours to recover. Late Wednesday, more substantial height falls will overspread the region, driving a cold front across North and Central Texas. While cooler air will move in behind this front, right now it looks like temperatures will remain warm enough to keep precipitation as all liquid rain. Models have been somewhat inconsistent however, with some models being cold enough to support the possibility of light snow, but given the large uncertainty with how cold it will be, and how much moisture will be available, will keep precipitation in the forecast as all rain for the time being. This system late Wednesday and into Thursday looks to be the next one to watch, with another strong cold front potentially approaching the region by next weekend. Godwin && .SHORT TERM... /Issued 1209 PM CST Fri Jan 10 2020/ /Today through Tomorrow/ An exceptionally moist and unstable environment is currently in place across the area, setting the stage for an active afternoon and evening for North and Central Texas. A capping inversion which has been in place all morning has weakened considerably over the past hour, as noted by the recent increase in lightning strikes just north of the Dallas-Fort Worth area. More intense convection should initiate in the next hour or so somewhere near or immediately west of the I-35 corridor. A discrete convective mode will be highly probable early on, or from roughly 1 through 5 PM, which is when the longer duration updraft maintenance and subsequent large hail threat should be most likely. Activity should evolve upscale into a linear MCS while working eastward this evening, which is when a more widespread damaging wind threat will exist. The potential for tornadoes will exist with both the discrete cells this afternoon as well as embedded within the line this evening. The severe weather threat will exit the eastern-most counties by midnight tonight. Much colder air and wrap-around moisture will bring a potential of light snow early Saturday as a cold front surges southward through the region and the core of the upper low passes overhead. This will be primarily along and north of Highway 380 corridor Saturday morning, but some flakes cannot be ruled out as far south as I-20. Moisture and precipitation will lift out to the northeast Saturday afternoon, with seasonably cold and dry conditions expected Saturday evening. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 35 44 32 59 41 / 90 10 0 0 0 Waco 37 50 29 60 40 / 90 5 0 0 0 Paris 37 40 26 55 37 / 100 30 0 0 0 Denton 32 43 29 60 39 / 80 20 0 0 0 McKinney 34 42 29 58 40 / 100 20 0 0 0 Dallas 35 44 31 59 41 / 100 10 0 0 0 Terrell 37 43 28 58 39 / 100 10 0 0 0 Corsicana 39 46 30 58 41 / 100 10 0 0 0 Temple 39 51 31 60 42 / 90 0 0 0 0 Mineral Wells 33 46 29 63 38 / 30 10 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 3 AM CST Saturday for TXZ093>095-103>107- 118>120. && 30/26
Hazardous weather outlook, Jan 10, 2:04 PM CST, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 204 PM CST Fri Jan 10 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111130- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 204 PM CST Fri Jan 10 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Showers and thunderstorms continue to develop across much of North and Central Texas. Some of these thunderstorms will likely become severe with tornadoes, large hail, and damaging winds possible. A Tornado Watch is in effect until 9:00 p.m. Friday evening. Flash flooding will also be possible mainly from the Metroplex northeast into the Paris/Bonham areas. Snow will be possible north of the I-20 corridor Saturday morning with some light accumulations mainly north of US-380. No major travel hazards are expected given any snow that does fall will likely melt on contact or blow off the road given the windy conditions. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low chance for thunderstorms mainly along and east of I- 35 Wednesday into early Thursday. Lightning would be the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and evening across North and Central Texas.
In the hours before
Local storm report, Jan 10, 6:37 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
637 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL GATESVILLE 31.43N 97.75W
01/10/2020 E1.00 INCH CORYELL TX PUBLIC
QUARTER SIZE HAIL REPORTED IN GATESVILLE.Local storm report, Jan 10, 7:00 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
700 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG IRVING 32.82N 96.92W
01/10/2020 DALLAS TX AMATEUR RADIO
SEMI TRUCK OVERTURNED ON I-635 AT MACARTHUR BLVD.Local storm report, Jan 10, 7:01 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
701 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 3 ENE HACKBERRY 33.17N 96.87W
01/10/2020 E1.00 INCH DENTON TX PUBLIC
QUARTER SIZE HAIL REPORTED NEAR HACKBERRY VIA MPING.Special weather statement, Jan 10, 7:06 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
706 PM CST Fri Jan 10 2020
TXZ103-104-119-120-110200-
Collin TX-Rockwall TX-Denton TX-Dallas TX-
706 PM CST Fri Jan 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR ROCKWALL...SOUTHEASTERN DENTON...
COLLIN AND NORTHEASTERN DALLAS COUNTIES UNTIL 800 PM CST...
At 705 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Frisco to Dallas. Movement was east at 35
mph.
Nickel size hail and wind gusts of 55 mph will be possible with
these storms.
Locations impacted include...
Dallas, Plano, Garland, Mesquite, McKinney, Carrollton, Frisco,
Richardson, Lewisville, Allen, Rowlett, Wylie, Rockwall, The Colony,
Farmers Branch, University Park, Sachse, Addison, Highland Park and
Dallas Love Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 900 PM CST for north central
Texas.
LAT...LON 3340 9639 3334 9638 3335 9630 3282 9630
3279 9682 3297 9686 3322 9697 3341 9684
TIME...MOT...LOC 0105Z 251DEG 29KT 3318 9681 3281 9674
BonnetteLocal storm report, Jan 10, 7:16 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
716 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HAIL LAMPASAS 31.07N 98.18W
01/10/2020 E1.50 INCH LAMPASAS TX PUBLIC
PING PONG BALL SIZE HAIL REPORTED IN LAMPASAS. TIME
ESTIMATED VIA RADAR.Special weather statement, Jan 10, 7:35 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
735 PM CST Fri Jan 10 2020
TXZ145-110200-
Hill TX-
735 PM CST Fri Jan 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HILL COUNTY UNTIL 800 PM
CST...
At 735 PM CST, Doppler radar was tracking a strong thunderstorm near
West, or 11 miles south of Hillsboro, moving northeast at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Hillsboro, Whitney, Itasca, Bynum, Carl's Corner, Abbott, Mertens and
Aquilla.
A Tornado Watch remains in effect until 900 PM CST for central and
north central Texas.
LAT...LON 3180 9731 3183 9728 3184 9728 3185 9731
3184 9733 3187 9736 3226 9709 3206 9694
3207 9690 3203 9687 3186 9704 3176 9724
3176 9726
TIME...MOT...LOC 0135Z 214DEG 38KT 3184 9718
BonnetteThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 6:04 PM CST | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 41 min |
| Jan 10, 6:04 PM CST | Tornado Warning | FWD | Delta, Hopkins, Lamar | 26 min |
| Jan 10, 6:09 PM CST | Tornado Warning | FWD | Dallas, Tarrant | 24 min |
| Jan 10, 6:44 PM CST | River Flood Warning | FWD | Wise | 39 hr |
| Jan 10, 6:44 PM CST | River Flood Warning | FWD | Cooke | 14 hr |
| Jan 10, 6:44 PM CST | Severe Thunderstorm Warning | FWD | Coryell, McLennan | 36 min |
| Jan 10, 6:46 PM CST | Tornado Warning | FWD | Collin, Dallas, Denton | 14 min |
| Jan 10, 6:47 PM CST | Areal Flood Warning | FWD | Denton, Wise | 12 hr |
| Jan 10, 6:59 PM CST | Areal Flood Advisory | FWD | Cooke, Grayson | 3 hr |
| Jan 10, 7:06 PM CST | Special Weather Statement | FWD | Collin, Rockwall | 54 min |
| Jan 10, 7:35 PM CST | Special Weather Statement | FWD | Hill | 25 min |
| Jan 10, 7:42 PM CST | Special Weather Statement | FWD | Bell | 33 min |
| Jan 10, 8:34 PM CST | Special Weather Statement | FWD | Bell | 41 min |
| Jan 10, 9:02 PM CST | Special Weather Statement | FWD | Milam | 28 min |
| Jan 10, 9:14 PM CST | Areal Flood Warning | FWD | Cooke | 9 hr |
| Jan 11, 3:17 AM CST | River Flood Warning | FWD | Denton | 15 hr |
| Jan 11, 3:27 AM CST | River Flood Warning | FWD | Denton | 34 hr |
| Jan 11, 3:29 AM CST | Winter Weather Advisory | FWD | Collin, Cooke, Denton, Eastland, Fannin, Grayson and 7 more | 9 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.